How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ed Wilfong Your Own Question
Dr. Ed Wilfong
Dr. Ed Wilfong, Psychologist
Category: Mental Health
Satisfied Customers: 1528
Experience:  Twenty-five years treating all ages; Specialities: psychopharmacology & diagnosis, MMPI-2, testing.
Type Your Mental Health Question Here...
Dr. Ed Wilfong is online now
A new question is answered every 9 seconds

My Mother is taking Pristiq, Wellbutrin and was started on

Resolved Question:

My Mother is taking Pristiq, Wellbutrin and was started on Abilify- she is having vivid, bad dreams and wakes up confused during the night and in the AM- these symptoms started when she was started on the Abilify-is this a side effect? I read info on line and did not see this
Submitted: 5 years ago.
Category: Mental Health
Expert:  Dr. Ed Wilfong replied 5 years ago.

Dr. Ed Wilfong :

Abilify is actually an anti-psychotic medication that did not do well as an anti-psychotic and somehow is marketed as helpful in depression. I have yet to see any reason to believe it help. I do see lots of nightmares, confusion, etc. with anti-psychotics. I am almost certain it is the abilify. It is also not indicated for someone of her age. The wellbutrin and Pristiq are OK. If she does not have a long history of depression I would want her checked for possible early neurological problems, just because of age. At very least, I would want her off Abilify. It does not need tapering.


Thank you very much

Dr. Ed Wilfong and other Mental Health Specialists are ready to help you
Expert:  Dr. Ed Wilfong replied 5 years ago.
my pleasure

Related Mental Health Questions